MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL BTN HLSTR; E-Z CLEAN PENCIL BUTTON HOLSTER

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL BTN HLSTR; E-Z CLEAN PENCIL BUTTON HOLSTER
Model Number 0035H
Medical Device Problem Codes Fire (1245); Arcing of Electrodes (2289)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #unk.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a nephrectomy, the electrode caught on fire while dissecting through tissue.The generator was a megapower 1000 set on cut: 35 pure, coag: 35, coag 1.They had just cut through a muscle layer and were above the tissue when the tip produced a flame.Surgery was not delayed due to the reported event.They opened a new pencil and the procedure was completed successfully.No fragments were generated and there were no patient complications reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/21/2020.Investigation summary: the device was received with burn marks at the coating and with the insulation with no apparent damage.The instrument was tested for continuity and was found to be conforming.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.No conclusion could be reached as to what caused this issue.

Brand Name
E-Z CLEAN PNCL BTN HLSTR
Common Device Name
E-Z CLEAN PENCIL BUTTON HOLSTER
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key10248427
Report Number1721194-2020-00036
Device Sequence Number16277715
Product Code GEI
UDI-Device Identifier10614559100493
UDI-Public10614559100493
Combination Product (Y/N)N
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0035H
Device Catalogue Number0035H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer06/16/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date07/21/2020
Patient Sequence Number1